Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Hip pain above the greater trochanter up to the iliac creast. On medrol birth control. MRI found strain in external rotators, labral tear. Causes for hip pain?

I have been having hip pain in both hips on the lateral aspect above the greater trochanter up to the iliac crest for about 4 months and it is not going away. It hurts when running and I get very stiff afterwards and have to limp. I read somewhere where long term use of birth control pills can cause this. Is that a possible side effect? I have tried a Medrol dose pack, US, stretching , and strengthening. No changes. My insurance finally approved an MRI of one of my hips but only found the external rotators to hava a strain/inflammation and a possible labral tear but not sure if that is the cause of the pain. As I doubt I would have torn both labrums.
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Long term use off birth control pills are not likely to cause bone pain or hip pain. Inflammation of the hip joint or labral tear is a more likely cause. You need to consult an orthopedician for a direct examination.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Sat, 14 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor